MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0537
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: 36mm +5 v40 metal head, lot, unknown; 36mm f 10 deg.Insert, lot, unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient had hip replacement inserted in 2006.Was doing fine until 2 weeks ago and consulted with the dr.Who did revision hip surgery yesterday.
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed.Method & results -product evaluation and results: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analysis is required.-clinician review: a review of the provided medical records by a clinical consultant indicated: confirmation: the event a revision surgery was confirmed via the op note.The revision was for head-stem disengagement.Trunnion wear and metallosis noted at revision.Root cause: the root cause of the dissociation and metallosis was likely an lfit head-trunnion problem.The lot numbers would need to be checked to confirm.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to head-stem disengagement.Trunnion wear and metallosis noted at revision.Evaluation on the returned device confirmed that damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.A review of the provided medical records by a clinical consultant confirmed that the revision was performed for head-stem disengagement.Trunnion wear and metallosis noted at revision.The exact cause of the event could not be determined.If further information becomes available or the product is returned, this investigation will be re-opened.Catalog numbers and lot codes of other devices listed in this report: 623-10-36f trident 10° x3 insert 36mm id lot unknown it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient had hip replacement inserted in 2006.Was doing fine until 2 weeks ago and consulted with the dr.Who did revision hip surgery yesterday update per per form: " patient said he felt acute change on his hip per description from op-notes." *update on (b)(6) 2021 per clinician review: "[.] the event a revision surgery was confirmed via the op note.The revision was for head-stem disengagement.Trunnion wear and metallosis noted at revision.[.].

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key11847864
Report Number0002249697-2021-00881
Device Sequence Number3724213
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2010
Device Model Number6020-0537
Device Catalogue Number6020-0537
Device Lot Number13977703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale